Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Is it advisable to continue Remeron for good sleep and what are the exercises to get rid of BBPV symptoms?

User rating for this question
Very Good
Answered by
Practicing since : 1965
Answered : 407 Questions
Hi, I am XXXXXXX and I have a few questions for you. A little background for you...I have postpartum depression and anxiety. I was undiagnosed for a full year and also in that year lost a ton of weight, to the point where I was also diagnosed with anorexia (unintentionally). Since May of this year I am finally on anti-depressants. I take Celexa and Remeron. I recently came off the Remeron, because I was only on it to gain the weight back. I also am on Xanax and Meclizine. Also, I have BBPV (vertigo). My questions for you are: 1. Ever since I have been off the Remeron, I am only sleeping 7-8 hours (apposed to 9-11 hours), of course the recommended nights sleep is around 8 hours and I know my body is used to a longer sleep but I am frustrated because of how sick I feel when I only get the 7-8 hours. I get extremely nauseous and feel like gagging. My head also doesn't feel right. What is your opinion on this? Will my body go back to normal? Should I go back on a medicine that helps me sleep? (But at the same time I do not want to rely on a medicine to help me sleep.) 2. Every morning when I wake up I do not feel good (most days). My head doesn't feel right, my body feels like I just got out of a sauna. I get Orthostatic Hypotension. It's always rough in the morning (ever since the PPD/Anxiety, but has been happening even before being on antidepressants.) I have had lots of vitamins, minerals, electrolytes, thyroid, etc. blood tests done and everything comes out ok and I just don't understand why I feel the way I do in the morning. I eat healthy, I have gained lots of weight, I drink 8 glasses of water a day. Lately, I have been trying to slowly get my body back in shape. Because of the depression I was pretty much in bed and on the couch for a year and I became very weak. I am not sure if any of that has to do with how I feel, but it would be great to get your opinion. 3. Another question is regarding the BBPV (Vertigo), what are the exercises I can do to get rid of/help the BBPV symptoms?
Posted Tue, 14 Jan 2014 in Mental Health
Answered by Dr. (Prof) Narottam Lal 2 hours later
Brief Answer: it happens in psychological sickness will be OK Detailed Answer: Hi Binaca let me start by introducing my self I am Dr (Prof)Narottam Lal XXXXXXX Psychiatrist and ex chaiman of Psychiatry Department of a Medical University Lucknow india I wish to divide your problems in following parts for sake of clearity in answering Your first concern is duration of sleep which you think should be 9 hours to such a patient under my treatment I would have explained that normal physiological requirement of sleep in adult is 7 to 8 hours Sleeping 9 hours is a habit .I would have not given any drug to increase the duration of sleep and by repeated explaing and tellig about normal sleep he would come down to consider 7 to 8 hours sleep as normal sleep. I would have also told him that in depression and anxiety satisfaction with duration of sleep is not there .As sickness improves sleep will appear satisfying Your second issue is feeling worse in the morning in all symptoms This again needs an explanation. I will tell my patient the truth of a type of depression in which patient feels very bad in the monimg and better in the evenig This problem will also go away with improvement and that i would have explained to my patient . Your last problem is vertigo.I would refer my patient to a physio for proper exercises. Exercise done without the propet guidance will cause more damage and more symptoms And last point loss of weight and physical weakness of extreme degree are symptoms of depression which will improve as disease improves Another point which I will tell my parent do not take too many pills. The fact is that more numbers of pills are swallowed a psychological patient feel more sick . I will sit down with my patient and discuss the need for each pill may adjust the dose may like to stop vitamins and minerals which are not required .Same will hold true for investigations. No investigation unless advised I hope I have taken up to discuss by clubbing your symptoms in three part and feel I have addressed all your concerns However if you are not satisfied or have related queries please be free to ask .I will be happy to respond Meery Christmas and wish you a healthy life without support of medical drugs over period of time All the best Dr Narottam Lal Psychiatrist
Above answer was peer-reviewed by
Follow-up: Is it advisable to continue Remeron for good sleep and what are the exercises to get rid of BBPV symptoms? 1 hour later
Thank you very much for your answers! I appreciate it. I wanted to extend on the 2nd issue, which was feeling sick every morning. (I get nauseous, my head doesn't feel right, feeling weak like I just stepped out of a sauna, and experience Orthostatic Hypotension. Some or all of the symptoms occur every morning.) Your answer was helpful but I have a question.. since you said with depression people sometimes feel sick in the morning and better by the evening and it gets better with improvement of the sickness, I do have a concern...I have been on an anti-depressant since May, it's now almost January and I am still feeling sick every morning. Is that normal in a person that's ON an anti-depressant, still feeling those symptoms in the morning? (Again I had untreated postpartum depression and anxiety for a full year and now has been on medicine for 7 months.) And one more question for you regarding my Orthostatic Hypotension...I was diagnosed with this in October of 2012, and to this day still get it here and there. At the time, I was very dehydrated which I am sure is the reason I was getting OH, plus I was in bed pretty much all the time and my understanding is bed rest can give you OH too?...However, I have been drinking plenty of water every single day since May of this year (so it has been 7 months) and I am little by little trying to work out. Why am I still experiencing OH? Will the OH ever completely go away? Does it have anything to do with the depression or anxiety? Looking forward to hearing back from you! Thanks, XXXXXXX
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,  
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor